Aa
A
A
Close
Avatar universal
Now Blind in One Eye!
After having been on Peg-Intron for 5 months, the eyes started bleeding inside the eye.  After seeking help,  was told to stop treatment for Hep C and then return to the eye doctor in 6 weeks.
After cleaning the apartment with bleach and other cleaners the right eye was really bleeding alot. Just had surgery to hopefully save the eyeball.  Lost all vision in the right eye.

Was it the cleaners (bleach) or the Peg-intron??? or both??
Wow...
Cancel
5 Answers
Page 1 of 1
137539 tn?1344383528
could be both..  they always do a test of the retina pre TX  because peg and riba cause eye damage.  but also bleach cleaners are so strong that in combo and without proper ventalation it could have made things much worse.  I would hold off spraying bleach at all and maybe use a solution of bleach and water in a pan and even have a fan running while you are cleaning just to disapate the odors quickly and to keep bleach particles from being airborn.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
OMG I am so sorry Sheron. One of the dangers of PegInf is serious eye problems such as retinal detachment / hemorrhage (and hopefully not in your case -- loss of vision as a result!)  It wasn't the clorox or any fumes, and the doc should have told you immediately what it was from because that is a pretty big warning with PegInf - the danger definitely exists for serious eye problems.  Some hep docs require patients to get an eye exam to make sure there are no eye diseases going into treatment. It doesn't happen often (the retinal detachment),  but if it does happen, it's a biggie because it can cause blindness  (permanent disability), and that's why the doc should warn any patient about this possibility before starting treatment, or at least let you know to report any vision changes while on treatment.  Do they expect any of your vision in that eye to return?  So so sorry this happened.  Let us know how you're doing.  

This link gives a little info on retinal problems with treatment.  

http://www.hepatitis.va.gov/vahep?page=prtop04-cs-01#SvisualchangesX
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I certainly hope this a temporary loss of eyesight.  Has the doctor said?  There is a womon at my wrok (in her 80s) who has retinal hemorraging and now has to get a shot in her eyeball once a month.

How bad is your liver damage?  Is quitting treatment permanently an option?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I'm so sorry to hear this. We had another forum member, Daria, who was going blind in both eyes from the peginterferon. She hasn't been heard from since she posted her choice: stop treatment and take the risk of liver damager etc. or go blind.

I am praying this is a temporary condition for you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
146021 tn?1237208487
Wow... I am so sorry. I know I had an eye exam before tx but never knew anything that serious could happen. My prayers are with you, please let us know what you find out.
Good luck
Bug
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
317787 tn?1473362051
Blank
Dee1956 Meegy 172 days!! Coincidenc... Comment
Dec 01
317787 tn?1473362051
Blank
Dee1956 commented on Belle313's status
Nov 30
973741 tn?1342346373
Blank
specialmom commented on MY cuz
Nov 30
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
Avatar universal
Blank
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
317787 tn?1473362051
Blank
DC
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis Social Community Resources